Arkansas, 2003

Hail in Arkansas, May 3, 2003

May 3, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 3:00 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, May 3, 3:00 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT SAT MAY 3 2003

MOST RECENT SURFACE ANALYSIS INDICATES A WARM FRONT IN THE VICINITY
OF THE RED RIVER. LOCAL RADARS INDICATE AN AREA OF SCATTERED RETURNS
ACROSS NORTHEAST OKLAHOMA...MOVING EAST. SATELLITE IMAGERY INDICATES
A WELL DEFINED UPPER WAVE MOVING EAST OVER NORTHERN CALIFORNIA.

THE BOUNDARY WILL CONTINUE TO MOVE SLOWLY NORTHWARD TONIGHT. THIS
FEATURE MAY BE A FOCUS FOR THUNDERSTORM DEVELOPMENT EARLY THIS
EVENING...IF THE ASSOCIATED FORCING CAN OVERCOME CONVECTIVE
INHIBITION. SOUTHERLY FLOW IN THE 800-900MB LAYER WILL INCREASE
OVERNIGHT...FAVORABLE UPGLIDE IN THIS REGION WILL SUPPORT ADDTIONAL
CONVECTIVE DEVELOPMENT ACROSS MOST OF THE FORECAST AREA BY LATE
TONIGHT.

FORECAST PARAMETERS APPEAR TO BE VERY SUPPORTIVE FOR SEVERE STORMS
THAT WILL AFFECT THE REGION LATE SUNDAY AND SUNDAY NIGHT. CONVECTIVE
ACTIVITY MAY ORGANIZE TO A LINEARLY ORIENTED MCS BY LATE EVENING.

FORECAST INSTABILITY AND SHEAR PROFILES WILL SUPPORT SEVERE LOCAL
STORMS FOR MONDAY...ALTHOUGH WEAKER FORCING MAY LIMIT OVERALL
COVERAGE.

MUCH OF THE EXTENDED PERIODS APPEAR UNSETTELED.

HRO   59  82  59  80 /  50  40  60  40
LIT   60  83  63  80 /  40  30  60  50
HOT   64  86  65  82 /  50  40  60  30
PBF   64  84  65  81 /  40  30  60  50

.LZK...NONE.

55
Hazardous weather outlook, May 3, 4:00 AM CST, 13 hours 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT MAY 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT WAS NEARLY STATIONARY NEAR THE ARKANSAS AND LOUISIANA BORDER
THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS NORTH OF THE FRONT
WILL DISSIPATE DURING THE MORNING HOURS...WITH A MOSTLY DRY DAY
AHEAD.

THE FRONT WILL BEGIN TO MOVE NORTHWARD TONIGHT. A SYSTEM ALOFT FROM
THE PLAINS WILL INTERACT WITH THE FRONT...WITH THUNDERSTORMS REDEVELOPING
MAINLY ACROSS NORTHERN AND CENTRAL ARKANSAS. IT APPEARS THAT LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER THREAT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...THE FRONT MOVING NORTHWARD THROUGH ARKANSAS WILL
EXIT THE STATE WITH THUNDERSTORMS LINGERING DURING THE MORNING
HOURS. SOUTH OF THE FRONT...SLIGHTLY WARMER...MORE HUMID AND UNSTABLE
AIR WILL BE NOTED. A STORM SYSTEM IN THE PLAINS WILL INTENSIFY AND
WILL DRAG A COLD FRONT TOWARD ARKANSAS. AHEAD OF THE FRONT...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH SEVERE WEATHER
LIKELY SUNDAY AFTERNOON AND NIGHT.

AT THIS TIME...IT APPEARS THAT THE SEVERE WEATHER ON SUNDAY COULD
BE WIDESPREAD. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL
POSSIBLE. PEOPLE ACROSS ARKANSAS SHOULD MONITOR FORECAST
INFORMATION CLOSELY TO KEEP TRACK OF THIS DEVELOPING SITUATION.

THE COLD FRONT PUSHING INTO ARKANSAS FROM THE PLAINS WILL STALL
ACROSS THE REGION THROUGH MUCH OF THE UPCOMING WEEK. SYSTEMS
WILL CONTINUE ARRIVING FROM THE PLAINS...AND WILL JOIN WITH
THE FRONT TO TRIGGER SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS NORTHERN AND CENTRAL
ARKANSAS TONIGHT. ACTIVATION IS LIKELY ACROSS MUCH OF THE
STATE ON SUNDAY...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT
HOURS.

46

The radar

The Western Arkansas radar (KSRX), 82 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Johnson

When
May 3, 5:23 PM CST
Where
Johnson County, 3 mi NW of Clarksville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.500, -93.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362155.